Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Ssri causing increased motor symptoms?


  • Please log in to reply
1 reply to this topic

#1 joyfulnoise

joyfulnoise

    Advanced Member

  • Members
  • PipPipPip
  • 32 posts

Posted 12 December 2012 - 08:45 AM

Greetings dr

My husband has taken celexa 20mg since feb 2012. He has started to have More freezing problems, slower etc, basically motor symptoms worsening. He saw the movement disorder specialist in July and regular neuro in Sept, and neither said anything about the celexa possibly causing the worsening motor symptoms.

I was doing reading again and read in up to date that Ssri can possibly worsen motor
Symptoms. Up to date was recommending Zoloft as the least likely one to not affect dopamine uptake.

I realize the complexity of not knowing if the pd is simply progressing or it's the meds.

Wondering what you have observed in your practice.

Thanks so much for you're assistance

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,501 posts
  • LocationUniversity of Florida

Posted 12 December 2012 - 09:06 AM

It is very rare. In our practice we do not stop the Celexa,

We adjust the other medications around the Celexa.

It is likely not Celexa.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users